MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4-WAY HIGH FLOW STOPCOCK W/ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4-WAY HIGH FLOW STOPCOCK W/ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number B4018
Medical Device Problem Codes Disconnection (1171); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Event or Problem Description
The event involved a 4-way high flow stopcock w/rotating luer where it was reported stopcock luer lock only threads 1-1.5 rotations, with continuous movement of iv lines, the luer lock loosens itself because disconnected.This happened on a critical icu patient on route to ct scan, luer lock/stopcock for inotrope loosened and disconnected by itself and blood pressure started to crash.Haulting route to ct scan to stabilize patient, multiple professionals witnessed.Frequency of the problem was recurring.Impact of the problem was severe.There was patient involvement and there was patient harm.The adverse event was luer lock/stopcock disconnected by itself and blood pressure started to crash.Haulting route to ct scan to stabilize patient.The medication involved was vasopressor.There was no blood loss or bleed back.
 
Additional Manufacturer Narrative
One (1) photo was shared by the customer, where a new sealed sample item #b4018 is observed without physical damage or anomalies.One (1) opened/unused sample list #b4018 was returned for evaluation.As received no anomalies or damages were observed on the sample.The male luer and female luer of the sample were found within specification and the sample passed the spin collar retention test as well.No mating device was returned for evaluation.Complaint of disconnection / loose connection cannot be confirmed or replicated.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
4-WAY HIGH FLOW STOPCOCK W/ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18540324
Report Number9617594-2024-00048
Device Sequence Number7780120
Product Code FMG
UDI-Device Identifier00887709008694
UDI-Public(01)00887709008694(17)281001(10)13797203
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K080077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB4018
Device Lot Number13797203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown